MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5819252
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Dry Eye(s) (1814); Dizziness (2194); Loss of consciousness (2418); Syncope/Fainting (4411)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On (b)(6)2024, the patient/lay user contacted lifescan (lfs) usa alleging that their onetouch verio flex meter read inaccurately high compared to their feelings and/or normal results.The complaint was classified based on the customer care agent (cca) documentation of the initial call.The patient reported that the alleged issue started on (b)(6) 2024, at an unspecified time.The patient received a blood glucose reading of ¿over 300 mg/dl¿ on the subject meter.The patient manages their diabetes with insulin (humalog 3cc daily and lantus, self-adjustable dose depending on reading) and stated that they took an additional shot of humalog 3cc in response to the high reading from the subject meter.The patient indicated that another reading was obtained after, however the reading remained the same.That same day, at an unspecified time after the increase of medication, the patient started developing symptoms of ¿dry eyes, dizziness, unconscious and fainted¿.The patient¿s daughter and wife called the ambulance and a reading of ¿21 mg/dl¿ was obtained on an er meter.The patient claimed they were treated by a health care professional (hcp) with vitamin bags, food and liquids that same day.During troubleshooting, the cca noted that the subject meter was set to the correct unit of measure.The cca confirmed that the patient¿s test strips had been stored correctly, were within expiry date and the test strip vial was not cracked or broken.The patient did not have control solution available to test the subject meter.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after taking an increased dose of insulin based on high readings from the subject meter, and reportedly received medical treatment.

Brand Name
OT VERIO FLEX METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key20529152
Report Number3008382007-2024-00050
Device Sequence Number13022763
Product Code NBW
UDI-Device Identifier00353885010986
UDI-Public00353885010986
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5819252
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Initial Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown